Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 67, NWS Nashville, TN

March 29, 2020Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2020, 4:03 AM CDT for Cumberland County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2020, 4:03 AM CDT (09:03 UTC)
Expired
Mar 29, 2020, 4:16 AM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

581 
WUUS54 KOHX 290903
SVROHX
TNC035-290930-
/O.NEW.KOHX.SV.W.0067.200329T0903Z-200329T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
403 AM CDT Sun Mar 29 2020

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cumberland County in Middle Tennessee...

* Until 430 AM CDT.

* At 403 AM CDT, a severe thunderstorm was located 9 miles west of
  Rockwood, moving northeast at 80 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crab Orchard.

This includes Interstate 40 between mile markers 329 and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
      3578 8488 3577 8491 3576 8492 3577 8493
      3576 8496 3586 8497 3601 8474 3599 8472
      3591 8468
TIME...MOT...LOC 0903Z 236DEG 70KT 3583 8483 

HAIL...<.75IN
WIND...60MPH
 
$$

Hawblitzel
1 follow-up statement
821 
WWUS54 KOHX 290916
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
416 AM CDT Sun Mar 29 2020

TNC035-290925-
/O.CAN.KOHX.SV.W.0067.000000T0000Z-200329T0930Z/
Cumberland TN-
416 AM CDT Sun Mar 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
      3578 8488 3577 8491 3576 8492 3577 8493
      3576 8496 3586 8497 3601 8474 3599 8472
      3591 8468
TIME...MOT...LOC 0915Z 236DEG 70KT 3597 8457 

$$

Hawblitzel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:56 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 29, 2:56 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
256 AM CDT Sun Mar 29 2020

.DISCUSSION...

Showers and thunderstorms continue across parts of the mid state
this morning, with some strong to severe producing damaging winds
and even some hail. Storms will continue to the east and northeast
and should exit the area over the next few hours. Tornado Watch
remains in effect until 4 am mainly for the eastern half of the
area where storms are currently ongoing. Skies should clear out
from west to east this morning, with cooler air moving in as well
behind the front. Still looks to be a nice afternoon with highs in
the upper 60s to low 70s. Drier conditions will continue Monday
before a shortwave moves east from the central Plains. Best
chances for rain right now looks to be Tuesday morning and into
the afternoon as the shortwave will be right overhead. Chances for
rain should move out Tuesday evening, and dry weather will return
Wednesday.

Upper ridging moves back overhead late Wednesday into the day
Thursday, which will allow high temperatures Thursday to get back
into the mid 60s. Some subtle shortwave activity moves through the
ridge and may allow for some showers to impact the mid state
during the day Friday. Model solutions are not in complete
agreement on this, or for the rain chances next Saturday, but went
ahead and kept slight chance pops from Friday afternoon through
early Monday morning. It does not look like a complete washout
weekend by any means, but the only agreement is southwest flow
aloft between model solutions, and that usually will indicate the
potential for rain at some point next weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

Cold front expected to push through overnight with the boundary
exiting the Plateau area between 09z and 12z. Thunderstorm
development is expected along and in advance of this feature.
A few wind gusts will still be possible. Otw, all precip will
exit the area by 12Z with partial clearing beginning in the
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  50  68  47  53 /  10  10  10  70  90
Clarksville    68  48  68  46  52 /   0  10  10  70  90
Crossville     68  47  64  44  50 /  30  10  10  50  90
Columbia       71  49  70  47  56 /  10  10  10  80  90
Lawrenceburg   71  49  69  48  56 /  10  10  10  80  90
Waverly        71  50  70  48  56 /   0  10  10  90  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Mar 28, 5:12 AM CDT, 22 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
512 AM CDT Sat Mar 28 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
512 AM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Several rivers will remain above action stage through today.

Strong to severe thunderstorms may develop after 4 PM today,
though the greatest chance for severe weather will be from 8 PM
tonight through early Sunday morning. All modes of severe weather
are possible, including damaging wind gusts, large hail, and a few
tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few strong to severe storms may linger into the early morning
hours on Sunday. Damaging wind gusts, large hail, and a tornado
will remain possible.

Several rivers will remain above action stage into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight into early Sunday
morning.

Schaper

In the hours before

Local storm report, Mar 29, 2:13 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     4 SW SHELBYVILLE        35.46N  86.51W
03/29/2020                   BEDFORD            TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON HIGHWAY 64.

&&

EVENT NUMBER OHX2000215

SCHAPER
Local storm report, Mar 29, 2:19 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     CENTER HILL             35.79N  85.96W
03/29/2020                   CANNON             TN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ACROSS HWY 146 AT HWY 281.

&&

EVENT NUMBER OHX2000216

SCHAPER
Local storm report, Mar 29, 3:27 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 AM CDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     PLEASANT HILL           35.97N  85.19W
03/29/2020                   CUMBERLAND         TN   MEDIA

            TREES DOWN ALONG HWY 70 NEAR PLEASANT HILL WITH POWER
            OUTAGES NEAR MAYLAND AND CROSSVILLE.

&&

EVENT NUMBER OHX2000217

SCHAPER
Local storm report, Mar 29, 3:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     SPARTA                  35.93N  85.47W
03/29/2020                   WHITE              TN   EMERGENCY MNGR

            REPORTS OF TREES DOWN AND ROOFS BLOWN OFF OF HOMES NEAR
            BON AIR, DOYLE, AND SPARTA.

&&

EVENT NUMBER OHX2000218

SCHAPER
Local storm report, Mar 29, 3:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 AM CDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     4 NNW SPARTA            35.98N  85.50W
03/29/2020                   WHITE              TN   MEDIA

            TREES DOWN AND POWER OUTAGES REPORTED NEAR RIDGEWOOD DR
            IN NORTH SPARTA.

&&

EVENT NUMBER OHX2000219

SCHAPER
Special weather statement, Mar 29, 4:01 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
401 AM CDT Sun Mar 29 2020

TNZ066-290915-
Cumberland TN-
401 AM CDT Sun Mar 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUMBERLAND COUNTY
UNTIL 415 AM CDT...

At 401 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Spring City, or 12 miles west of Rockwood, moving
northeast at 80 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Crab Orchard.

This includes Interstate 40 between mile markers 329 and 339.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3590 8469 3590 8471 3586 8473 3583 8477
      3582 8480 3578 8488 3577 8491 3576 8492
      3577 8493 3575 8501 3584 8502 3600 8473
      3591 8468
TIME...MOT...LOC 0901Z 237DEG 70KT 3581 8488

Hawblitzel

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:06 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart39 min
Mar 28, 8:44 PM CDTSpecial Weather StatementOHXStewart31 min
Mar 28, 9:43 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart47 min
Mar 28, 9:58 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart47 min
Mar 28, 10:03 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry57 min
Mar 28, 10:23 PM CDTTornado WarningOHXDickson, Humphreys18 min
Mar 28, 10:37 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson53 min
Mar 28, 10:43 PM CDTSevere Thunderstorm WarningOHXWayne47 min
Mar 28, 10:54 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner36 min
Mar 28, 10:56 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury38 min
Mar 28, 11:21 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury, Wayne24 min
Mar 28, 11:29 PM CDTSpecial Weather StatementOHXMacon, Sumner61 min
Mar 28, 11:39 PM CDTSpecial Weather StatementOHXWilliamson36 min
Mar 28, 11:43 PM CDTSpecial Weather StatementOHXMaury32 min
Mar 28, 11:57 PM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Wayne3 hr
Mar 28, 11:57 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson13 min
Mar 29, 12:12 AM CDTSpecial Weather StatementOHXLawrence48 min
Mar 29, 12:21 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne24 min
Mar 29, 12:39 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury36 min
Mar 29, 12:48 AM CDTSpecial Weather StatementOHXJackson, Smith27 min
Mar 29, 12:52 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 29, 12:55 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Mar 29, 1:10 AM CDTSpecial Weather StatementOHXClay, Pickett50 min
Mar 29, 1:12 AM CDTSpecial Weather StatementOHXMarshall48 min
Mar 29, 1:20 AM CDTSpecial Weather StatementOHXBedford, Marshall25 min
Mar 29, 1:32 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren43 min
Mar 29, 1:51 AM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Mar 29, 2:03 AM CDTSevere Thunderstorm WarningOHXCoffee, DeKalb, Grundy, Putnam, Van Buren, Warren and 1 more42 min
Mar 29, 2:29 AM CDTTornado WarningOHXCumberland, Putnam, White16 min
Mar 29, 2:34 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam41 min
Mar 29, 3:10 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren35 min
Mar 29, 4:01 AM CDTSpecial Weather StatementOHXCumberland14 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.